Do I need to use antibiotics during the abortion?
It is not mandatory, nor necessary to use antibiotics during a medical abortion. Remember the risk of getting an infection is very low (less than 1%) , and most women do not have an infection after the procedure.
If you have signs or symptoms of infection after the abortion (new odorous or colored vaginal discharge with fevers, chills, pelvic pain, nause, vomiting), you should seek medical evaluation. If an infection is confimed, a medical doctor will prescribe you the necessary antibiotics. It is not advised to use antibiotics unless they are prescribed to you.
 Ipas. (2019). Clinical Updates in Reproductive Health. L. Castleman & N. Kapp (Eds.). Chapel Hill, NC: Ipas. Retrieved from: https://ipas.azureedge.net/files/CURHE19-april-ClinicalUpdatesInReproductiveHealth.pdf
During an abortion with pills
- I am allergic to NSAIDs (nonsteroidal anti-inflammatory drugs) including ibuprofen. What can I use for pain control instead during an abortion with pills?
- How can I manage pain associated with the abortion pills?
- What if I bleed too much after taking the abortion pills?
- Do women always bleed after using the abortion pills?
- How long will I bleed after using the abortion pills?
- Can I drink alcohol during the medical abortion procedure?
- Can I swallow the abortion pills?
- Can I use abortion pills vaginally?
- Can I use Misoprostol that comes with Diclofenac?
- Can I eat during the abortion pill procedure?
- Do I need to use antibiotics during the abortion?
- Will medical staff be able to notice that I am having an abortion?
*Nothing provided herein should be construed as professional medical advice and no medication / pills should be used without a prescription from a licensed / registered medical practitioner eligible to prescribe such medication in your local jurisdiction.